Jump to content
CrazyBoards.org

Bupropion works but gives me a racing pulse and heart palpitations. Dr has suggested beta blockers.


Recommended Posts

Is there anyone here who takes beta blockers? My pdoc said this might be a good way to help with the cardiovascular side effects I'm getting from bupropion. 

What should I know about beta blockers? Are there any not associated with weight gain? And not associated with fatigue? And not associated with sexual dysfunction? 

Otherwise we scrap bupropion and try something else. I'm bummed though because aside from the heart stuff bupropion has really helped me. 

Link to comment
Share on other sites

BB lower heart rate and blood pressure. THey also work for other things like hand tremors which is what I take them for. No they no do no cause weight gain. They don't make me fatigued. They have been around a long time so they seem safe. I also use them to lower my heart rate because with the Adderall and the bupropion my restinmg pulse is 111 bpm bur with BB it is normal, in the 70-80's bpm.

Link to comment
Share on other sites

1 hour ago, notloki said:

BB lower heart rate and blood pressure. THey also work for other things like hand tremors which is what I take them for. No they no do no cause weight gain. They don't make me fatigued. They have been around a long time so they seem safe. I also use them to lower my heart rate because with the Adderall and the bupropion my restinmg pulse is 111 bpm bur with BB it is normal, in the 70-80's bpm.

Thanks so much for replying. That's weird, the website I was reading said weight gain, fatigue and sexual problems can be side effects. 

I'm asthmatic so I'm not sure if I can have them now. Maybe there is one that is OK for asthmatics. 

Link to comment
Share on other sites

There are a number BB to choose from. I take propranolol because it is the treatment of choice for the kind of tremor (EPS derived) that I have. If you take a lot (100's of mg) of propranolol its' rate limiting of your heart rate can get in the way of getting to the highest heart training zone. I take an ER version so the dose is distributed over 8 hrs and I just tale 60 mg which is nothing. I believe the rate limiting is, among the BB's, most pronounced in propranolol. The usual dose is in the 100's for blood pressure. More likely to have side effects here.

Link to comment
Share on other sites

@notloki @Iceberg thank you both.

I don't think I'd need to be on a high dose. My blood pressure isnt affected but my resting heart rate went from mid to high 50s up to high 70s. I know this is still the normal range but I get mega heart palpitations which freak me out. Sometimes my bpm goes up to 111 randomly. Additionally I've started feeling my veins pulse in my arms and legs, and sometimes they get really big and show more under my skin. These are making it really hard for me to be compliant on bupropion and I've already skipped it a few times because I'm anxious. I think a high dose of BB would probably be bad for me. 

Edited by Melancholya
Typing on my stupid phone
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...